Decreased sex drive..?

Discussion in 'Men's Infertility Support' started by Hopeful4Baby23, Dec 19, 2012.

  1. Hopeful4Baby23

    Hopeful4Baby23 New Member

    Hopefully I am in the right forum for this question..DH was previously taking Clomid for about one year and on 12/3 he switched to Arimidex. As my signature states, he has low sperm count due to testicular cancer and radiation therapy in 2005.
    First of all, has anyone out there had any success with Arimidex over Clomid? And secondly, my actual question, DH has recently started to notice a huge decrease in sex drive, to the point he actually has been commenting to me about it (which is very weird for him!). Is this a side effect of the meds? Has anyone experienced this and if so, are there any remedies? Any and all advice/support would be helpful!!
  2. ahhny

    ahhny New Member

    I believe clomid raises testosterone in a round about way (i.e by depressing estrogen). They use this method instead of just giving a testosterone supplement because testosterone supplements cause a decrease in sperm, but where there is lowT there needs to be a way to increase the lowT naturally so that the body will increase it's sperm count as well so clomid is used.

    Sorry I really don't know anything about arimidex, but my guess is that somehow it has lowered your DH's testosterone (whereas maybe the clomid had them higher) the result in this might be a decreased sex drive. I would discuss this with the Doc as they may need to switch him to another med or back to the clomid depending on why they took him off it to begin with.

    Another possibility could just be that because he was on the clomid for so long his body needs time to get used to making his own hormones again without the clomid's assistance and this may just take a couple months.

    Anyway, I would discuss it with the Doc. :cross: you are able to get an answer and reach your goals.
  3. Greengreengrass

    Greengreengrass New Member

    Clomid

    My DH is on Clomid.... at first he noticed a bit more vigor..said he had a little bit of morning erection. Then the effect sort of wore off. Testosterone monitoring showed that he developed a bit of tolerance to the dosage of climid.The doctor said this is normal and increased his dosage of Clomid. We get blood work back in a few days... I haven't noticed an increase in his virility since moving the dosage up. He still has no interest in sex.

    I know women complain about their DH being horny, but I wish for just a tiny bit of physical interest. Especially since we're trying to get Pregnant!!!

    I don't know anything about the medication you've brought up. My guess is that men don't need to stay on Clomid forever? I'd love to know what you find out......

    When we stop TTC, my DH will start actual testosterone therapy which will ruin his fertility but hopefully will make him feel much better. (and ME!@)
  4. Hopeful4Baby23

    Hopeful4Baby23 New Member

    I never thanked y'all for responding, sorry about that! Doctor said that the low sex drive is a known side effect of Arimidrex which if you ask me is really dumb - how are you supposed to get pg if you don't want to BD!? Anyways, as far as his sperm count decreasing while on meds - RE is at a loss for that. They've never seen meds have an adverse effect so we have no idea why his counts were at 9million w/ no meds and have been below 2 million w/ meds. Doc advised to stop taking all meds. It's been about 2 weeks since he got off of them and his drive is slowly coming back. We were smart to freeze sperm after he was diagnosed w/ cancer so I will be using the frozen stuff next month. :cross:
  5. mintsea

    mintsea New Member

    DH was on Arimidex for almost a year. His sex drive has gone down significantly. Has your DH had his testosterone levels checked recently? Low T levels can also REALLY drop sex drive.
  6. Hopeful4Baby23

    Hopeful4Baby23 New Member

    All of his levels are excellent, especially given his past cancer treatments! Our doctor told us that it is a side effect of the Arimidex! Completely makes no sense when TTC!
  7. evaroland

    evaroland Moderator

    Good to know your husband is getting his libido back! :clap:Low sperm count is often the result of low testosterone. in such a case, men can use Ageless Male supplement, a dietary product that stimulates the body’s internal system to make more testosterone, thereby improving sperm count and sex drive. But then here’s hoping your husband doesn’t have to use it!
  8. Toni12

    Toni12 New Member

    testosterone supplement

    I’m sorry I don’t know much about these drugs. But my husband and I went through something similar when he almost lost interest in intimacy. The cause, we found out later, was testosterone deficiency. A bit of online research led us to Ageless Male reviews. Ageless Male has worked really well for my husband. His most recent blood work revealed that his testosterone levels are up within the acceptable range. Why don’t you take a look at the reviews? It might just be the product you've been waiting for.

Share This Page